Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
TimGodsil

My acne horror story.

Recommended Posts

I am a 18 year old male. I started to get acne when I was about 13.

I get the "regular" acne every gets, but I also get nodular acne. When I was 13 till about 16 I would get nodular acne real bad in my armpits, on my back, and on my chest and torso.

I still have nodular acne everywhere except for my armpits.

I also get it on my face now, mainly my neck.

I have tried several different "acne kits" sold at Walgreen's, over the counter stuff such as doxycyclate, Clindamycin and even a acne gel my sister uses that costs over $300 a tube.

I might as well be rubbing water on my face because nothing has worked.

I am a very outgoing person and have been looking for a girlfriend, but with the amount of acne I would be embarrassed to try to seek out a mate.

Here is me, and also a pic of the nodules.

Any help would be appreciated.

dscn1994h.jpg

dscn1997r.jpg

Share this post


Link to post
Share on other sites

Hey man,

I understand what you are going through.. it can be really tough... honestly... want acne to go away forever? Go on actuane... and follow the cycle through, I have seen acne far worse than yours healed up through the process.. including my own

Take care

Edited by HCD

Share this post


Link to post
Share on other sites

It can have side effects for a small number of people who use it. All drugs do. However, it works really well and most people I've seen get clear, largely stay clear, and have little more than chapped skin for the duration of the course to show for it. I'm not saying to run out and buy a prescription, but I do think that it's unfairly demonized by the minority of people who have had bad experiences with it. Good luck, with whatever you decide to do.

Share this post


Link to post
Share on other sites

Waiting on a call back from the doc. I know medicaid is real iffy about this kind of stuff, but it is more then just a cosmetic issue, some of the nodules get really painful.

Share this post


Link to post
Share on other sites

I am not a physician but the symptoms that you are describing sound like acne conglobata or acne fuliminans. These are some of the most severe forms of acne and can only be successfully treated with accutane. Sometimes surgery, laser treatments and sometimes dapsone if other treatment protocols do not work.

I am not trying to scare you or alarm you, but if your description is accurate, you need help NOW or you will be seriously disfigured for life.

I don't know where people get off on how bad accutane is because accutane WORKS most of the time.

There is a hard core group of 'tane haters on this message board. Please go to the accutane section and get the facts. Yes there can be side effects, but severe ones are VERY RARE.

Here is the deal: End up looking like a freak with limited social and employment opportunities for the next thirty years or take something that will more than likely help you. The kind of acne you describe won't go away and you won't outgrow it.

Also, please read ALL of the information on this website. Lots of times people jump right into the message boards and ask questions that are already addressed on this excellent site. Dan knows his stuff and he has a great support staff who are knowledgeable as well.

I really hope that you have misstated your symptoms, but go see a dermatologist IMMEDIATELY before you disfigure yourself more.

Good luck to you,

Joe Zit

Share this post


Link to post
Share on other sites

If you can, definitely see a dermatologist and get their opinion. If they suggest accutane, please don't let the fearmongerers scare you. There are a group of people on here who demonize accutane and groups of lawyers who are very sue happy and try to latch onto any drug that might have had side effects for a minority of people. Most people on accutane only experience dryness. I'm sorry for what you are going through man. I know nodules hurt, physically and emotionally. I wish I could hug you. I can understand how acne makes it hard to look for a mate, but I want you to know that as a woman, it would not bother me in the least if a man had bad acne, I'm way more concerned about his character.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×